MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE KIT; BIOPSY INSTRUMENT
Catalog Number MQK1410
Medical Device Problem Codes Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, a video was provided for review.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to an ultrasound guided breast biopsy procedure, the outer cannula of the device was allegedly not attached to the biopsy system.It was further reported that the stylet was allegedly detached from the needle.The procedure was completed using another device.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one video was provided and reviewed.The video shows that health care professional demonstrating the sliding motion of the cannula from a marquee device.The video clearly shows that the cannula is detached and does not appear to have a flared end.Based on the video review the reported issue detachment of device and identified nonstandard device can be confirmed.One marquee disposable core biopsy instrument was received for evaluation.During visual evaluation, the device appeared to be clean.The penetration depth marker was set to 25mm.The device was received in its initial position.The distal tip of the stylet was not seen protruding from the distal end of the cannula.The device was received with the cannula separated from the needle assembly.Upon functional testing, the cannula was inspected, and sand blasting was noted to not be homogeneous at the rear scarf.Due to the condition of the sample and the nature of the complaint, functional testing was not performed.Therefore, the investigation is confirmed for the reported detachment of device or device component as cannula detached from the needle assembly and the investigation is confirmed for the identified nonstandard device as sand blasting was noted to not be homogeneous at the rear scarf and does not appear to have a flared end (missing flare).The definitive root cause for the reported detachment of device or device component observed to be a component failure and the definitive root cause for the identified nonstandard device was observed to be a manufacturing related.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (device, method).H11: d4 (unique identifier (udi) #), h6 (result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MARQUEE KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21157249
Report Number2020394-2024-02013
Device Sequence Number7631517
Product Code KNW
UDI-Device Identifier00801741097287
UDI-Public(01)00801741097287(11)240419(17)270228(10)0001558519
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMQK1410
Device Lot Number0001558519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown